MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE
Model Number GR3507
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: udi number - the production lot number was not reported, therefore only the di portion was provided.The actual device was not available for evaluation.The investigation for this complaint was extremely limited.The production lot number was not provided by the user facility which prevented a meaningful review of production and complaint records.There is no evidence that this event was related to a device defect or malfunction.While the exact cause of the reported event cannot be definitively determined based on the available information, it is likely that the metal needle used in combination with the actual sample sheared the urethane outer layer of the actual sample when the guide wire was withdrawn through the needle resulting in the reported event.The device labeling does address the potential for such an event in the instructions-for-use (ifu), with statements such as the following: "do not manipulate or withdraw the glidewire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : actual device not available.
 
Event or Problem Description
The user facility reported coating on the wire had come off during a procedure.Follow up communication with the user facility confirmed the following information: the doctor used the glide wire through a needle while attempting access in the subclavian vein; a piece of the coating sheared off into the patient's chest wall; oblique views were taken and it was determined that the fragment is not in the vessel; the doctor decided to leave the fragment in the patient's chest; the procedure outcome was reported as fine; and the patient is doing fine.

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
GLIDEWIRE
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6446355
Report Number9681834-2017-00065
Device Sequence Number19003317
Product Code DQX
UDI-Device Identifier04987350773173
UDI-Public04987350773173
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberGR3507
Device Catalogue NumberRF*GA35158A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;